As a recovering alcoholic with depression and anxiety and agoraphobia,
i can tell you that your meds and alcohol arnt a good mix. I myself continued drinking (very heavily) for the first 2 1/2 months of taking my meds and suufered all kinds of symptoms from it, nausiea, worse depression, became suicidal and was hospitalised 5 times, bad anxiety, etc etc etc.
How long have you been on your meds?.. They wont take effect for at least a month, and everyone here at HW is here to help if you need to chat or just vent, we know what your going through as we have been there ourselves, so your not alone on this.
please keep us posted on how your going..
hope you doing ok for now..
Post Edited (Howlyncat) : 11/12/2007 7:00:26 AM (GMT-7)
I am on many meds and I rarely drink any alcohol and simply say I cannot drink due to the meds I take. I used to go out with my friends and have a couple of drinks but I have learned to say no when I go with them now. Some will say " Oh one won't hurt you". I stick to my guns and I promise you I have never lost a friend because I drink diet coke.
I know when people are under the influence they are more likely to be "party people" and you wonder what it is that they are laughing at, but remember it is ok to be you. They get the morning hang over and won't feel so funny then. :)
Take care of you.
In regards to your nausea, perhaps you need to take your meds on a full stomach, i know i have to take my effexor with/after food or i feel nausious, As for your fear of not fiting in and losing friends if you dont drink, have no fear you can still fit in without the drink, and if your friends ARE friends, they wont care if you drink or not, i have many friends who still drink and they know my situation and there very supportive of my condition, and dont try to "egg me on to drink".
Also i do opologise for my first post, i didnt intend to imply you had a problem with alcohol, if it cam across that way i do deeply apologise.
as for other remides, diet could be a big thing, right at the moment i have my children on a strict diet, due to all the chemicals and additives in food these days, which has adverse effects on them, perhaps if you do a search on food additives and there effects you may find some help for alternatives to meds, this is just a suggestion im far from a professional, and everyone is different. Hope that helps a bit. And as Lyn said we are here to help in any way we can..